Thunderstorm Wind, Greene
- When
- July 10, 4:07 PM CST
- Where
- Greene County, Sgf Downtown Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.217, -93.233
Severe thunderstorm wind gusts downed several large limbs.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 10, 1:37 PM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 237 PM CDT SUN JUL 10 2005 .DISCUSSION... 12Z KSGF SOUNDING INDICATED A SIGNIFICANT INCREASE IN MOISTURE CONTENT ACROSS SOUTHERN MISSOURI AND EXTREME SOUTHEAST KANSAS. THE COMBINATION OF THIS INCREASE IN MOISTURE AND DAYTIME HEATING HAS TRIGGERED A FEW SHOWERS AND THUNDERSTORMS FROM ARKANSAS INTO SOUTHERN MISSOURI. THERE IS A SLIGHT CHANCE THAT A COUPLE OF THESE STORMS COULD BECOME MARGINALLY SEVERE. 100 MB MIXED LAYER CAPES HAVE INCREASED TO AROUND 1200 J/KG...WHILE PRECIPITAL WATER VALUES HAVE SHOT UP TO OVER 1.50 INCHES ALONG AND SOUTH OF I-44. DECENT MID LEVEL MOISTURE WITHIN THE 350 - 600 MB LEVEL WILL ALLOW FOR ENHANCED UPDRAFTS. THIS ACTIVITY WILL DISSIPATE LATE THIS AFTERNOON AS DAY TIME HEATING CONCLUDES. HURRICANE DENNIS HAS BECOME A MAJOR HURRICANE AND CURRENTLY (1930Z) MAKING LAND FALL BETWEEN PENSACOLA AND NAVARRE BEACHES IN FLORIDA. ITS BECOMING MORE LIKELY THAT THE REMNANTS OF DENNIS WILL LIKELY AFFECT PORTIONS OF SOUTH CENTRAL AND CENTRAL MISSOURI BY TOMORROW MORNING. THE WESTERN EXTENT OF THESE SHOWERS AND THUNDERSTORMS IS STILL SOMEWHAT OF A QUESTION MARK...HOWEVER...THE GFS HAS BEEN VERY CONSISTENT WITH BRINGING SOME PRECIP AS FAR WEST AS THE HIGHWAY 65 CORRIDOR. WENT AHEAD AND INCREASED POPS IN THE CATEGORICAL RANGE FOR SOUTH CENTRAL AND CENTRAL MISSOURI...AND LEFT CHANCE POPS GOING FOR THE SPRINGFIELD AREA...WITH SLIGHTS BACK TO THE WEST. HEAVY RAINFALL IS JUST WHAT SOUTH CENTRAL AND CENTRAL MISSOURI NEEDS AS THIS AREA HAS BEEN DEALING WITH DROUGHT CONDITIONS FOR A COUPLE OF MONTHS NOW. DUE TO THE EXTREME DRYNESS OF SOILS AND VEGETATION IN THIS AREA...I WILL NOT BE ISSUING A FLOOD WATCH. HOWEVER...I CANT COMPLETELY RULE OUT A FLASH FLOOD OR TWO IF RAINFALL RATES BECOME INTENSE. ALSO...THE DURATION OF THE RAIN COULD CONTINUE INTO TUESDAY AS THE UPPER RIDGE OVER THE GREAT LAKES AREA CAUSES DENNIS TO STALL OUT SOMEWHERE OVER THE OHIO AND MID MISSISSIPPI RIVER VALLEYS. THE GFS IS SHOWING A SIGNAL THAT A SHORTWAVE WILL ROUND THE WESTERN EDGE OF THE CLOSED OFF CIRCULATION FROM DENNIS...AND PROVIDE THE REGION WITH ANOTHER SHOT OF RAIN LATE WEDNESDAY. GIVEN PRECIPITAL WATER VALUES IN THE 1.8 OR GREATER RANGE OVER SOUTH CENTRAL AND CENTRAL MISSOURI...THIS TYPE OF FORCING WOULD DEFINITELY SQUEEZE OUT ANOTHER GOOD ROUND OF SHOWERS AND THUNDER. BEYOND THURSDAY AND HEADING INTO THE WEEKEND...THE CIRCULATION ASSOCIATED WITH DENNIS IS EXPECTED TO GRADUALLY RETROGRADE BACK INTO THE OZARKS AS A SHEAR AXIS. I DIDNT RAISE POPS FOR THIS PERIOD FOR THE SAKE OF CONSISTENCY AND THE LACK OF CONFIDENCE IN THIS SOLUTION...HOWEVER...THE OVERNIGHT FORECASTER MAY WANT TO TAKE A SECOND LOOK AT INCREASING POPS FOR THURSDAY INTO THE WEEKEND GIVEN THE MOISTURE CONTENT EXPECTED ALONG THE SHEAR ZONE. && .AVIATION... IN THE TAFS...I INCLUDED A VCSH MENTION FOR THE SPRINGFIELD AIRPORT FOR THIS AFTERNOON. JOPLIN REMAINS POSITIONED IN THE DRY AIRMASS...THEREFORE THE JOPLIN AIRPORT SHOULD REMAIN DRY WITH VFR CONDITIONS THROUGH THE NEXT 24 HOURS. && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. CRAMER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1250 PM CDT SUN JUL 10 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1250 PM CDT SUN JUL 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER AREAS OF THE MISSOURI OZARKS THIS AFTERNOON. DISCUSSION: INCREASING MOISTURE CONTENT ALONG WITH AFTERNOON DESTABILIZATION WILL TRIGGER SCATTERED THUNDERSTORMS THIS AFTERNOON. CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARD WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ITS BECOMING MORE LIKELY THAT SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE REMNANTS OF HURRICANE DENNIS WILL AFFECT PORTIONS OF SOUTH CENTRAL AND CENTRAL MISSOURI. THE WESTERN EDGE OF THIS ACTIVITY IS STILL QUESTIONABLE...HOWEVER...IT APPEARS AS THOUGH PRECIPITATION IS POSSIBLE AS FAR WEST AS AREAS ALONG A LINE FROM BRANSON TO SPRINGFIELD TO VERSAILLES. NO SEVERE STORMS ARE EXPECTED. THIS PRECIPITATION WILL BEGIN TO AFFECT SOUTHERN MISSOURI MONDAY MORNING...AND CONTINUE INTO TUESDAY. LOCALLY HEAVY RAIN IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 157 PM CDT SUN JUL 10 2005 MOZ090-095-102000- CHRISTIAN-GREENE- 157 PM CDT SUN JUL 10 2005 ...SIGNIFICANT WEATHER ADVISORY FOR CHRISTIAN AND GREENE COUNTIES UNTIL 300 PM CDT... AT 151 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR CLEVER AND NEAR REPUBLIC...AND MOVING NORTHWEST AT 10 MPH. THESE STORMS WILL BE... NEAR CLEVER BY 205 PM CDT. 5 MILES SOUTHWEST OF REPUBLIC BY 220 PM CDT. NEAR BILLINGS BY 235 PM CDT. SMALL HAIL...AND DOWNBURST WINDS OF 40 TO 50 MPH MAY BE POSSIBLE WITH THESE STORMS. CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL IS ALSO EXPECTED AS THESE STORMS PASS OVER REPUBLIC AND CLEVER. BOOKBINDER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
434 PM CDT SUN JUL 10 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL 1 N CLEVER 37.04N 93.48W
07/10/2005 0.25 INCH CHRISTIAN MO PUBLIC
VERY HEAVY RAIN LASTING FOR 10 MINUTES REDUCED
VISIBILITIES TO LESS THAN 1/16 OF A MILE.
FEHThe Springfield radar (KSGF), 15 km away, was scanning. The volume nearest the first event began at 22:04 UTC.
1 thunderstorm wind. Local standard time, as filed.
Severe thunderstorm wind gusts downed several large limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463250.